MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 67P040
Medical Device Problem Codes Deflation Problem (1149); Overfill (2404); Failure to Deflate (4060)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that when attempting to deflate the cuff of the tracheostomy tube, it took 3-4 attempts to get all the water out.Only 2ml of the 2.4ml that was used to inflate balloon was able to be taken out.A trach change was done to determine what the issue was.The pilot balloon was completely deflated and when the tube was taken out the cuff was found overinflated.Pulling the trach tube out in the inflated state caused bleeding.The patient was taken to the hospital for observation to make sure there was no damage to the airway.This is not the first of this type of issue.There have been 5 such issues with this one leading to patient injury.
 
Additional Manufacturer Narrative
Email is: regulatory.Responses@icumed.Com.Three device samples were received in used condition without original packaging.Two samples were for part number 67p040 and one sample of a different part number, the part number of the different sample was not reported.Per visual inspection, sample one has no visual conditions, sample two shows signs of use and stains inside the cuff, sample three is a part number that does not have a cuff.Per functional testing, samples one and two were inflated and deflated without problems with the support of a syringe.The complaint was not confirmed, and no further analysis was performed.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.No corrective actions were taken since the complaint was not confirmed.

Brand Name
BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16602015
Report Number3012307300-2023-02983
Device Sequence Number7324934
Product Code JOH
UDI-Device Identifier15021312006278
UDI-Public15021312006278
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number67P040
Device Catalogue Number67P040
Device Lot Number4273415
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2023
Supplement Date Received by Manufacturer12/01/2023
Initial Report FDA Received Date03/23/2023
Supplement Report FDA Received Date02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 MO
Patient SexMale
Patient Weight11 KG
Patient EthnicityNon Hispanic
Patient RaceWhite